Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 26, 2020, 11:04 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 11:04 PM CDT (04:04 UTC)
- Expired
- Jul 27, 2020, 12:07 AM CDT
- In force
- 63 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 173 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2908 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WGUS54 KBRO 270404
FFWBRO
TXC247-505-270715-
/O.NEW.KBRO.FF.W.0028.200727T0404Z-200727T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
1104 PM CDT Sun Jul 26 2020
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Southwestern Jim Hogg County in deep south Texas...
East Central Zapata County in deep south Texas...
* Until 215 AM CDT.
* At 1104 PM CDT, Doppler radar indicated heavy rain across the
warned area. Between 2 and 4 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Guerra.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2700 9913 2699 9905 2689 9871 2679 9862
2679 9894 2694 9918
FLASH FLOOD...RADAR INDICATED
$$
53-Schroeder1 follow-up statement
987
WGUS74 KBRO 270507
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1207 AM CDT Mon Jul 27 2020
TXC247-505-270517-
/O.CAN.KBRO.FF.W.0028.000000T0000Z-200727T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jim Hogg TX-Zapata TX-
1207 AM CDT Mon Jul 27 2020
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN JIM HOGG AND
EAST CENTRAL ZAPATA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flash Flood Watch remains in effect until 600 AM CDT for a portion
of Deep South Texas.
LAT...LON 2700 9913 2699 9905 2689 9871 2679 9862
2679 9894 2694 9918
$$
53-SchroederWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:46 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 26, 6:46 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
646 PM CDT Sun Jul 26 2020
...00z Aviation Update...
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Latest surface observations indicate widespread MVFR
ceilings across the district. Abundant low-level moisture from the
remnants of Hanna should maintain MVFR ceilings through the night
and into Monday morning, but intermittent VFR ceilings are
possible. Short-range forecast models show shower/thunderstorm
activity continuing over the next 24 hours, but best chances this
evening will be along and west of US highway 281. Wind directions
will be a little tricky by Monday morning, with model guidance at
odds. Went with the slightly more reliable GFS Lamp for now, with
winds turning more northerly/northeasterly by midday tomorrow and
continuing into Monday evening. Overall forecast confidence
remains fairly low as timing and duration of precipitation is
questionable, which will likely influence ceiling heights and
visibilities. Nevertheless, TAF amendments will likely be needed
through the period. KHRL ASOS continues to be offline until
further notice and will not be amended.
&&
.PREV DISCUSSION... /issued 505 PM CDT Sun Jul 26 2020/
..TROPICAL DEPRESSION HANNA CONTINUES MOVING WEST SOUTHWEST
ACROSS NORTHEASTERN MEXICO...
SHORT TERM (Tonight through Monday Night): Tropical Depression
Hanna has moved into northern Mexico. Although all tropical
cyclone watches and warnings have been discontinued for Deep South
Texas and the Rio Grande Valley, a Tornado Watch and Flash Flood
Watch continues into the early hours of tonight. This is due to
the fact that scattered to numerous showers and thunderstorms
continue to develop on the backside of Hanna, especially along and
west of the Interstate 69C corridor. Additionally, scattered
convection will persist for this period of the forecast, as
abundant tropical moisture in the wake of Hanna will combine with
daytime heating and a weakness in the middle layers of the
atmosphere. Given soils wetted from recent rains, the relatively
high chance of rain, and the associated significant cloud cover,
temperatures will be held to below normal levels for a change.
Additionally, ocean swells generated by Hanna will produce elevated
rip currents and high surf at the local beaches into the early
morning hours of Monday. Some minor beach flooding is also expected,
especially around times of high tide.
LONG TERM (Tuesday through Sunday): Broad weakness in the overall
500 mb pattern will prevail over the TX coastline throughout Wed
Night/Thur. The 500 mb ridging over the Desert SW will then start
building eastward throughout Fri and into the weekend. Then a
pretty strong 500 mb short wave dives southwards towards the
middle Gulf coastline this weekend. This may erode the 500 mb
ridging back to the west a bit late in the forecast period. As the
500 mb weakness in the ridge axis erodes away throughout this
upcoming work week, expect the deeper layer moisture levels to
drop steadily throughout the period allowing for the conv chcs to
drop off after Wed. The GFS is once again showing a wetter pattern
prevailing throughDay 7/8 while the ECMWF shuts off the pcpn much
quicker. Accordingly, the drier ECMWF warms up temps quite a bit
faster versus the wetter GFS.
Overall forecast confidence in the longer range period is above
average for temps and near average for pops due to the model to
model inconsistency.
MARINE (Now through Monday Night): Buoy 42020 reported east winds
around 12 knots gusting to around 16 knots with seas slightly over 9
feet with a period of 8 seconds at 1450 CDT/1950 UTC. Tropical
Depression Hanna has moved into northern Mexico, and all tropical
cyclone watches and warnings have been discontinued along the Lower
Texas Coast. However, seas are expected to remain churned up in the
wake of Hanna such that a Small Craft Advisory is in effect for the
Gulf of Mexico waters from 0 to 60 nautical miles offshore until
around sunrise Monday. Adverse sea conditions are forecast to
persist for the remainder of Monday through Monday night, and the
Small Craft Advisory may need to be extended for this time period.
At a minimum, Small Craft Exercise Caution will likely be needed.
Tuesday through Friday Night: Surface ridging will prevail over
the western Gulf of Mex throughout the upcoming work week. This
will maintain generally low to moderate winds and seas along the
lower TX coastline. Some of the Gulf swells may reach up close to
SCA levels Tues and Weds with conditions improving steadily later
in the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 87 79 88 77 / 80 70 50 50
BROWNSVILLE 86 79 88 77 / 80 70 60 50
HARLINGEN 85 77 88 76 / 80 70 60 50
MCALLEN 83 77 85 76 / 90 80 70 50
RIO GRANDE CITY 84 76 88 76 / 90 80 70 50
SOUTH PADRE ISLAND 85 82 85 79 / 80 70 50 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Monday morning for TXZ256-257-351.
High Surf Advisory until 9 AM CDT Monday for TXZ256-257-351.
Coastal Flood Advisory until 7 PM CDT this evening for TXZ256-
257-351.
Flash Flood Watch until 6 AM CDT Monday for TXZ248-252>257-353.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
67-Mejia/99Hazardous weather outlook, Jul 26, 10:12 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 1012 PM CDT Sun Jul 26 2020 TXZ248>257-351-353-280315- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 1012 PM CDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for Cameron, Willacy, Hidalgo, Starr, and Zapata counties until 6 AM CDT Monday. A High Surf Advisory is in effect for the coastal portions of Cameron, Willacy, and Kenedy counties until 9 AM CDT Monday. There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Monday through Saturday A High Surf Advisory is in effect for the coastal portions of Cameron, Willacy, and Kenedy counties until 9 AM CDT Monday. An elevated risk of rip currents is possible at the local beaches through the entire forecast period. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather or flooding to the NWS Brownsville Office while following all local, state, and CDC guidelines. GMZ130-132-135-150-155-170-175-280315- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1012 PM CDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 7 AM CDT Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional Small Craft Advisories are possible along the Lower Texas Coast Monday through Monday night. .SPOTTER INFORMATION STATEMENT... Additional Small Craft Advisories are possible along the Lower Texas Coast Monday through Monday night.
In the hours before
Local storm report, Jul 26, 6:53 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
653 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST PHARR 26.18N 98.19W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
SHEET METAL CARPORT COLLAPSE AND TREES SNAPPED
0100 AM NON-TSTM WND GST EDCOUCH 26.29N 97.96W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
SEVERAL LARGE TREES UPROOTED AND BLOWN OVER.
0100 AM NON-TSTM WND GST MCALLEN 26.22N 98.24W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
SEVERAL REPORTS OF BUSINESS SIGNS, STREET SIGNS AND
TREES BLOWN OVER.
0100 AM NON-TSTM WND GST HIDALGO 26.10N 98.26W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
LARGE TREE BLOWN DOWN. ESTIMATED WIND 40 MPH
0200 AM NON-TSTM WND GST MCALLEN 26.22N 98.24W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
FAST FOOD RESTURANT SIGN BLOWN DOWN. LARGE TREE BLOWN
ON HOUSE. SEVERAL SHEET METAL ROOFS BLOWN OFF OR TORN
BACK, SEVERAL TREES UPROOTED.
0200 AM NON-TSTM WND GST PHARR 26.18N 98.19W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
SEVERAL TREES BLOWN OVER.
0300 AM NON-TSTM WND GST COMBES 26.24N 97.72W
07/26/2020 E50 MPH CAMERON TX SOCIAL MEDIA
SEVERAL TREES BLOWN OVER.
0345 AM TSTM WND DMG BROWNSVILLE 25.93N 97.48W
07/26/2020 CAMERON TX SOCIAL MEDIA
SIGNIFICANT DAMAGE OF FENCES AND ROOF AND SEVERAL TREES
BLOWN DOWN
0345 AM NON-TSTM WND GST BROWNSVILLE 25.93N 97.48W
07/26/2020 E50 MPH CAMERON TX SOCIAL MEDIA
SEVERAL REPORTS OF TREES AND BUSINESS SIGNS DOWN NEAR
SOUTHMOST AND BROWNSVILLE/SPI AIRPORT.
0500 AM NON-TSTM WND GST LOS BARRERAS 26.39N 98.92W
07/26/2020 E50 MPH STARR TX SOCIAL MEDIA
ROOF OF CARPORT TORN OFF
0700 AM FLOOD LOS FRESNOS 26.07N 97.48W
07/26/2020 CAMERON TX SOCIAL MEDIA
NEIGHBORHOOD STREET REPORTING 1 TO 2 FEET OF WATER.
0707 AM FLASH FLOOD MISSION 26.21N 98.32W
07/26/2020 HIDALGO TX PUBLIC
REPORT OF 12 INCHES OF WATER FLOWING ACROSS SHARY ROAD
NEAR GRIFFIN PARK BLVD IN MISSION
0800 AM FLOOD PHARR 26.18N 98.19W
07/26/2020 HIDALGO TX SOCIAL MEDIA
NEIGHBORHOOD STREET FLOODING WITH WATER RISING INTO
YARDS APPROACHING HOMES.
0800 AM FLOOD WESLACO 26.16N 97.98W
07/26/2020 HIDALGO TX SOCIAL MEDIA
NUMEROUS STREET AND ROADWAYS FLOODED WITH 1 TO 2 FEET
OF WATER.
0830 AM FLOOD LA FERIA 26.16N 97.82W
07/26/2020 CAMERON TX SOCIAL MEDIA
SEVERAL STREET AND FIELD FLOODING. WATER ESTIMATES 1 TO
2 FEET
0830 AM FLASH FLOOD MCALLEN 26.22N 98.24W
07/26/2020 HIDALGO TX SOCIAL MEDIA
CANAL ON S 23RD STREET RISING OUT OF ITS BANK, SEVERAL
ROADS FLOODED
0830 AM FLOOD MISSION 26.21N 98.32W
07/26/2020 HIDALGO TX SOCIAL MEDIA
1 TO 3 FEET WATER IN NEIGHBORHOOD STREETS, WATER RISING
NEAR HOMES
0830 AM NON-TSTM WND GST EDINBURG 26.30N 98.16W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
2 18-WHEELERS BLOWN OVER.
0846 AM FLASH FLOOD EDINBURG 26.30N 98.16W
07/26/2020 HIDALGO TX SOCIAL MEDIA
1 TO 2 FEET OF STREET FLOODING AT 14TH AND MAHL. WATER
NEARING SOME APARTMENTS AND HOMES. WATER UP TO VECHICLES
TIRE WELL AND BOTTOM OF DOORS SOME PARTIALLY SUBMERGED.
0850 AM FLOOD ALAMO 26.19N 98.12W
07/26/2020 HIDALGO TX SOCIAL MEDIA
SEVERAL REPORTS OF STREET FLOODING. ESTIMATES 1 TO 2
FEET OF WATER COVERING THE ROADS
1000 AM FLOOD ALTON 26.29N 98.31W
07/26/2020 HIDALGO TX SOCIAL MEDIA
STREET FLOODING AT 4 MILE AND INSPIRATION. 1 TO 2 FEET
OF WATER COVERING THE STREET
0615 PM NON-TSTM WND GST MISSION 26.21N 98.32W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
ROOF DAMAGE TO SCHOOL DISTRICT MAINTENANCE SHED.
0643 PM NON-TSTM WND GST WESLACO 26.16N 97.98W
07/26/2020 E50 MPH HIDALGO TX SOCIAL MEDIA
SEVERAL TREES AND SOME POWER POLES BLOWN OVER
&&
EVENT NUMBER BRO2000038 BRO2000039 BRO2000040 BRO2000056 BRO2000041
BRO2000057 BRO2000058 BRO2000042 BRO2000043 BRO2000059 BRO2000044
BRO2000037 BRO2000045 BRO2000046 BRO2000047 BRO2000048 BRO2000049
BRO2000050 BRO2000051 BRO2000052 BRO2000053 BRO2000054 BRO2000055
GBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:01 PM CDT | Areal Flood Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Starr, Willacy | 3 hr |
| Jul 26, 7:35 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 3 hr |
| Jul 26, 8:43 PM CDT | Areal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 2 hr |
| Jul 26, 9:01 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 111 min |
| Jul 26, 10:29 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo | 21 hr |
| Jul 26, 10:50 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Jim Hogg, Starr | 76 min |
| Jul 26, 11:01 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 94 min |
| Jul 26, 11:40 PM CDT | Areal Flood Warning | BRO | Hidalgo | 19 hr |
| Jul 27, 8:14 AM CDT | Special Weather Statement | BRO | Cameron, Hidalgo, Starr | 91 min |
| Jul 27, 3:50 PM CDT | Special Weather Statement | BRO | Starr | 40 min |
| Jul 27, 3:53 PM CDT | Special Weather Statement | BRO | Hidalgo | 37 min |
| Jul 27, 4:30 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 45 min |
| Jul 27, 4:31 PM CDT | Special Weather Statement | BRO | Hidalgo | 44 min |
| Jul 27, 4:52 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 80 min |
| Jul 27, 4:54 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 5 hr |
| Jul 27, 5:08 PM CDT | Special Weather Statement | BRO | Starr | 52 min |
| Jul 27, 5:13 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 62 min |
| Jul 27, 5:16 PM CDT | Special Weather Statement | BRO | Hidalgo | 59 min |
| Jul 27, 5:44 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy | 3 hr |
| Jul 27, 6:12 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 4 hr |
| Jul 27, 6:14 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 61 min |
| Jul 27, 6:16 PM CDT | Special Weather Statement | BRO | Hidalgo | 59 min |
| Jul 27, 6:28 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr, Willacy | 3 hr |
| Jul 27, 6:34 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 3 hr |
| Jul 27, 6:52 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.